MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229706
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the nim trivantage emg tube was not picking up vocal cord movement (not sensing) at the blue section (contact electrode) intraoperatively.There was no patient injury.
 
Additional Manufacturer Narrative
The product analysis indicates one opened sample of part number 8229706 from lot number 0213840472 was received.There was a residue consistent with biological contaminants on the device.There was tape wrapped around the tube from the proximal end of the tube, to just before the electrode contacts.A microscope and multimeter were used to evaluate the device.Visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The resistance of the electrodes from end to end shall be less than 200 ohms and the actual measurement of each circuit (respectively) are as follows; red 11 ohms, red [w/white band] 13 ohms, blue 13 ohms, and blue [w/white band] 10 ohms.There were no open circuits or out of specification condition of the main tube electrodes.There were no shorts between circuits and no intermittent behavior while manipulating the tube and wires.When viewed under magnification, there were no cracks in the electrode contacts.There was no fault found and no evidence of improper manufacturing.The reported issue could not be confirmed.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7157255
Report Number1045254-2018-00003
Device Sequence Number100429
Product Code ETN
UDI-Device Identifier00643169782587
UDI-Public00643169782587
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Model Number8229706
Device Catalogue Number8229706
Device Lot Number0213840472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date02/09/2018
Patient Sequence Number1